Alert archive / Michigan / Tornado Warnings in 2015

Tornado Warning 10, NWS Detroit, MI

August 23, 2015Oakland County, Michigan

NWS Detroit, MI issued this tornado warning at Aug 23, 2015, 5:45 PM EDT for Oakland County, Michigan. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2015, 5:45 PM EDT (21:45 UTC)
Expired
Aug 23, 2015, 6:06 PM EDT
In force
21 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Oakland County, MI

The radar

The Detroit radar (KDTX), 21 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.8 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2015-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2015-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1302 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

459 
WFUS53 KDTX 232145
TORDTX
MIC125-232230-
/O.NEW.KDTX.TO.W.0010.150823T2145Z-150823T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
545 PM EDT SUN AUG 23 2015

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN OAKLAND COUNTY IN SOUTHEASTERN MICHIGAN...

* UNTIL 630 PM EDT
    
* AT 545 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR HOLLY...MOVING EAST AT 30 MPH.

  HAZARD...TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  ORTONVILLE AROUND 555 PM EDT.
  OXFORD AROUND 610 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE LAKE
ORION...LEONARD...LAKEVILLE AND HOLLY STATE RECREATION AREA.

PEOPLE ATTENDING THE MICHIGAN RENAISSANCE FESTIVAL SHOULD SEEK SAFE
SHELTER IMMEDIATELY!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4276 8310 4276 8359 4287 8359 4289 8315
      4289 8310
TIME...MOT...LOC 2145Z 255DEG 25KT 4281 8353 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

SC
2 follow-up statements
095 
WWUS53 KDTX 232155
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
555 PM EDT SUN AUG 23 2015

MIC125-232230-
/O.CON.KDTX.TO.W.0010.000000T0000Z-150823T2230Z/
OAKLAND MI-
555 PM EDT SUN AUG 23 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
NORTHEASTERN OAKLAND COUNTY...
    
AT 555 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER ORTONVILLE...OR 9 MILES WEST OF OXFORD...MOVING EAST
AT 30 MPH.

HAZARD...TORNADO. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  OXFORD AROUND 610 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
LEONARD...LAKE ORION AND LAKEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4276 8310 4277 8349 4287 8352 4289 8315
      4289 8310
TIME...MOT...LOC 2155Z 255DEG 25KT 4283 8343 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

SC
536 
WWUS53 KDTX 232206
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
606 PM EDT SUN AUG 23 2015

MIC125-232216-
/O.CAN.KDTX.TO.W.0010.000000T0000Z-150823T2230Z/
OAKLAND MI-
606 PM EDT SUN AUG 23 2015

...THE TORNADO WARNING FOR NORTHEASTERN OAKLAND COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4276 8310 4277 8349 4287 8352 4289 8315
      4289 8310
TIME...MOT...LOC 2204Z 255DEG 25KT 4284 8338 

$$

SC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this tornado warning went out at Aug 23, 2:20 PM EDT, 3 hours 25 minutes earlier.

Area forecast discussion, Aug 23, 2:20 PM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
220 PM EDT SUN AUG 23 2015

.SHORT TERM...TONIGHT

STRONG WESTERLY JET (80 KNOTS AT 500 MB) AND MID LEVEL DRY SLOT
IMPINGING ON LOWER MICHIGAN THIS AFTERNOON...PUSHING THE SURFACE
COLD FRONT THROUGH THE STATE BY EARLY EVENING. NEARLY SOLID LINE OF
SHOWERS AND SCATTERED-NUMEROUS THUNDERSTORMS OVER WESTERN LOWER
MICHIGAN...BUT NO SEVERE WIND GUSTS THUS FAR. INSTABILITY OVER
SOUTHEAST MICHIGAN REMAINS PATHETIC TO NIL...PER 18Z DTX SOUNDING
DUE TO SURFACE DEW PTS IN THE UPPER 50S TO AROUND 60 DEGREES AND A
WARMER THAN EXPECTED -8 C TEMP AT 500 MB. NONE-THE-LESS...NARROW
RIBBON OF MOISTURE IMMEDIATELY AHEAD OF THE COLD FRONT WILL ATTEMPT
TO BOOST LOW LEVEL MOISTURE/SURFACE DEW PTS BRIEFLY INTO THE MID
60S...WHICH COULD STILL BE SUFFICIENT TO ALLOW FOR A FEW LOW TOPPED
ORGANIZED CELLS PRODUCING DAMAGING WINDS DUE TO INCREASE IN BULK
SHEAR (0-6 KM TO AROUND 40 KNOTS/0-1 KM OF 15 TO 20 KNOTS) ALONG THE
FRONT. WEAK/ISOLATED TORNADO REMAINS A REMOTE POSSIBILITY AS WELL.
HOWEVER...MID LEVEL LAPSE RATES WILL NOT BE MUCH HELP (WEAK)...AS
RELATIVELY WARM 500 MB TEMPS HOLD STEADY OR ACTUALLY MAY RISE
SLIGHTLY AS MAIN MID LEVEL COLD POOL TRACKS CLOSER TO THE STRAIGHTS.
ONCE COLD FRONT CLEARS THE CWA EARLY THIS EVENING...EXPECTING SKIES
TO BE MOSTLY CLEAR...AS WE ARE DOMINATED BY THE MATURE DRY SLOT.
MODEST LOW LEVEL COLD ADVECTION...LOWERING DEW PTS INTO THE
50S...COUPLED WITH WINDS ATTEMPTING TO DECOUPLE SHOULD TRANSLATE TO
MINS IN THE 50S TO AROUND 60 DEGREES.

&&

.LONG TERM...MONDAY THROUGH NEXT SUNDAY

THE SEASONALLY DEEP UPPER LOW WHICH LIFTED NORTH OF MINNESOTA TODAY
WILL SLOWLY MEANDER ITS WAY EAST ACROSS LAKE SUPERIOR AND NRN
ONTARIO MONDAY THROUGH WEDNESDAY. THIS SYSTEM WILL RESULT IN A VERY
AUTUMN-LIKE AIRMASS ACROSS THE FORECAST AREA THROUGH AT LEAST MID
WEEK. AS STATED IN THE PREVIOUS LONG TERM DISCUSSION...THE MORE
PROBABLE TIME PERIOD FOR SHOWERS WITH THIS SYSTEM WILL BE DURING THE
PEAK IN THE DIURNAL HEATING CYCLE /AFTERNOON AND EVENING/...MAINLY
TUES AND WED WHEN MOISTURE DEPTH WILL BE A LITTLE BETTER. HIGHEST
POPS WILL CONTINUE TO BE ACROSS THE NRN PORTIONS OF THE FORECAST
AREA...CLOSER TO THE MID LEVEL COLD POOL. THERE IS HOWEVER THE
CHANCE THAT SMALLER SCALE SHORT WAVE PERTURBATIONS CIRCULATING
AROUND THE PARENT UPPER LOW WILL TRIGGER SOME LIGHT SHOWERS OUTSIDE
OF THE AFTN/EVNG TIME PERIODS.

THE 12Z MODEL SUITE ARE INDICATING THE PASSAGE OF A SECONDARY SFC
COLD FRONT/TROUGH AXIS ACROSS SE MI MON AFTERNOON. MOISTURE QUALITY
ALONG THIS BOUNDARY DOES NOT LOOK HIGH ENOUGH TO SUPPORT SHOWERS
/BETTER CHANCES OF ANY -SHRA WILL BE WITHIN THE POST FRONTAL COLD
AIR ADVECTION THAT ARRIVES LATE/. DESPITE 850MB TEMPS DOWN INTO THE
SINGLE DIGITS...A DEEPENING AND WELL MIXED BOUNDARY LAYER WILL
SUPPORT AFTERNOON HIGHS ON MON INTO THE 70S OVER MUCH OF THE AREA
/EXCEPT FOR PERHAPS THE TRI CITIES/. MODEL SOUNDINGS SHOW 20-30
KNOTS IN THE MIXED LAYER MON AFTERNOON...WHICH WILL LEAD TO RATHER
BREEZY CONDITIONS. SLIGHTLY COLDER LOW LEVEL AIR...DEEPER MOISTURE
AND BETTER CONVECTIVE CLOUD DEPTHS WILL SUPPORT OVERALL MOSTLY
CLOUDY CONDITIONS TUES INTO WED. EXPECTED CLOUD COVER WILL LIMIT
DAYTIME BOUNDARY LAYER DEPTH WHICH WILL WARRANT FCST MAX TEMPS ONLY
IN THE 60S OVER MOST OF THE AREA. NIGGHTIME MINS THROUGH MIDWEEK
WILL LIKELY HOLD IN THE 50S AS THE GRADIENT FLOW AND EXPECTED CLOUD
COVER SUPPRESS THE EXTENT OF NOCTURNAL COOLING.

UPPER HEIGHT RISES FOR THE END OF THE WEEK AS THE UPPER LOW PULLS
AWAY LOOK TO LEAD TO A MODEST WARMING TREND INTO NEXT WEEKEND. UPPER
NORTHWESTERLY FLOW WILL PROMOTE SURFACE HIGH PRESSURE AND DRY
CONDITIONS THURSDAY AND FRIDAY.

&&

.MARINE...

A COLD FRONT WILL TRACK ACROSS LAKE HURON AND WESTERN LAKE ERIE THIS
EVENING. THIS SYSTEM WILL TRIGGER SCATTERED THUNDERSTORMS...SOME OF
WHICH MAY BE STRONG. THE PASSAGE OF THE FRONT WILL BE MARKED BY A
VEERING OF THE WINDS TO THE WEST. COLDER AIR WILL THEN OVERSPREAD
THE REGION DURING THE NIGHT AND LEAD TO INCREASINGLY UNSTABLE
CONDITIONS ACROSS THE LAKES THROUGH THE DAY ON MONDAY. GUSTY WEST-
SOUTHWEST WINDS AHEAD OF A SECONDARY COLD FRONT ON MONDAY WILL
LIKELY LEAD TO SMALL CRAFT ADVISORY CONDITIONS...ESPECIALLY ON
SAGINAW BAY. WHILE WINDS AND WAVES WILL GRADUALLY DECREASE MON NIGHT
INTO TUESDAY...ADDITIONAL LOW LEVEL COLD AIR ADVECTION WITH THE
PRESENCE OF A DEEP UPPER LEVEL LOW ACROSS THE NORTHERN GREAT LAKES
WILL LEAD TO FAVORABLE CONDITIONS FOR WATERSPOUTS. THIS RISK WILL
PERSIST THROUGH AT LEAST MID WEEK.

&&

.AVIATION...ISSUED 1227 PM EDT SUN AUG 23 2015

LINE OF SHOWERS AND SCATTERED STRONG TO POSSIBLY SEVERE
THUNDERSTORMS WILL TRACK THROUGH SOUTHEAST MICHIGAN LATE THIS
AFTERNOON/EARLY THIS EVENING...ENDING FROM WEST TO EAST. EXPECTING
SKIES TO QUICKLY CLEAR BEHIND THE COLD FRONT DURING THE EVENING
HOURS...WITH BRIEF POST FRONTAL GUSTS OF 20 KNOTS OR SLIGHTLY
GREATER. DRY SLOT IS THEN EXPECTED TO PERSIST OVERNIGHT...WITH LIGHT
SOUTHWEST FLOW AND MAINLY CLEAR SKIES. SOUTHWEST WINDS WILL INCREASE
TOMORROW...AS DAYTIME HEATING ENSUES...WITH FREQUENT GUSTS AROUND 25
KNOTS EXPECTED. MEANWHILE...A LOW VFR DECK OF CLOUDS SHOULD DEVELOP
AND SPREAD SOUTH THROUGH THE DAY WITH COLD ADVECTION.

FOR DTW...TIMING OF THUNDERSTORMS LOOKS TO BE RIGHT AROUND
00Z...WITH QUICK CLEARING BEHIND COLD FRONT DURING THE EVENING.
CLOUDS ARE THEN EXPECTED TO STRUGGLE FILL BACK IN HEADING INTO
MONDAY...BUT SOUTHWEST WINDS WILL BECOME STRONG (25 KNOTS) DURING
THE DAYTIME HOURS.

//DTW THRESHOLD PROBABILITIES...

* LOW FOR CEILINGS AT OR BELOW 5000 FT OUTSIDE OF THE
  WINDOW OF SHOWERS/THUNDERSTORMS 21Z-3Z.

* MEDIUM FOR THUNDERSTORMS WITHIN THE IMMEDIATE AIRSPACE BETWEEN
  22Z-01Z.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.
&&

SHORT TERM...SF
LONG TERM....SC/DT
MARINE.......SC
AVIATION.....SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Aug 23, 2:40 PM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
240 PM EDT SUN AUG 23 2015

MIZ047>049-053>055-060>063-068>070-075-076-082-083-240900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
240 PM EDT SUN AUG 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH
SOUTHEAST MICHIGAN LATE THIS AFTERNOON...ENDING DURING THE EARLY
EVENING AS COLD FRONT PASSES THROUGH. THESE STORMS LOOK TO BE STRONG
TO POSSIBLY SEVERE...WITH DAMAGING WINDS TO 60 MPH BEING THE PRIMARY
HAZARD. A WEAK ISOLATED TORNADO CAN ALSO NOT BE RULED OUT.
STORMS WILL MOVE TOWARDS THE EAST-NORTHEAST AT 35 TO 40 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED DUE TO LIMITED AREAL
COVERAGE OF POTENTIAL SEVERE STORMS.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-240900-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
240 PM EDT SUN AUG 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH THE
CENTRAL GREAT LAKES LATE THIS AFTERNOON...ENDING DURING THE EARLY
EVENING AS COLD FRONT PASSES THROUGH. THESE STORMS LOOK TO BE STRONG
TO POSSIBLY SEVERE...WITH DAMAGING WINDS TO 60 MPH BEING THE PRIMARY
HAZARD. A WATERSPOUT CAN ALSO NOT BE RULED OUT. STORMS WILL MOVE
TOWARDS THE EAST-NORTHEAST AT 35 TO 40 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED ON MONDAY FOR SOUTHWEST
WIND GUSTS AROUND 25 KNOTS.

THERE IS A CHANCE OF WATERSPOUTS MONDAY NIGHT THROUGH WEDNESDAY OVER
LAKE HURON

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

SF

In the hours before

Special weather statement, Aug 23, 3:53 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
353 PM EDT SUN AUG 23 2015

MIZ060-061-068-069-232115-
LIVINGSTON-GENESEE-OAKLAND-SHIAWASSEE-
353 PM EDT SUN AUG 23 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GENESEE...NORTHWESTERN
OAKLAND...SOUTHEASTERN SHIAWASSEE AND LIVINGSTON COUNTIES...

AT 353 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CORUNNA TO NEAR EATON RAPIDS...AND MOVING
NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
FLINT...OWOSSO...HARTLAND...FENTON...HOWELL...FLUSHING...GRAND
BLANC...BRIGHTON...HOLLY...DAVISON...DURAND...FOWLERVILLE...
PINCKNEY...PERRY...NEW LOTHROP...BURTON...SWARTZ CREEK...LINDEN...
CORUNNA AND COHOCTAH.

LAT...LON 4311 8403 4321 8346 4316 8346 4247 8373
      4245 8414 4277 8416 4278 8436
TIME...MOT...LOC 1953Z 238DEG 37KT 4301 8405 4252 8459

SC
Special weather statement, Aug 23, 4:52 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
452 PM EDT SUN AUG 23 2015

MIZ060-061-068-232130-
LIVINGSTON-GENESEE-SHIAWASSEE-
452 PM EDT SUN AUG 23 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GENESEE...
SOUTHEASTERN SHIAWASSEE AND NORTHERN LIVINGSTON COUNTIES...

AT 452 PM EDT...A STRONG THUNDERSTORM WAS NEAR FOWLERVILLE...MOVING
NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HARTLAND...FENTON...HOWELL...FOWLERVILLE...LINDEN...COHOCTAH...
BYRON...GAINES...LAKE FENTON...OAK GROVE...ARGENTINE...DEERFIELD
TOWNSHIP...TYRONE TOWNSHIP AND CONWAY TOWNSHIP.

LAT...LON 4291 8391 4285 8370 4263 8368 4259 8406
      4276 8416
TIME...MOT...LOC 2052Z 245DEG 30KT 4271 8402

SC
Special weather statement, Aug 23, 5:07 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
507 PM EDT SUN AUG 23 2015

MIZ060-061-068-069-232145-
LIVINGSTON-GENESEE-OAKLAND-SHIAWASSEE-
507 PM EDT SUN AUG 23 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GENESEE...NORTHWESTERN
OAKLAND...SOUTHEASTERN SHIAWASSEE AND NORTHEASTERN LIVINGSTON
COUNTIES...

AT 507 PM EDT...A STRONG THUNDERSTORM WAS OVER COHOCTAH...OR 10 MILES
SOUTH OF DURAND...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FLINT...FENTON...GRAND BLANC...HOLLY...BURTON...LINDEN...COHOCTAH...
GOODRICH...BYRON...GAINES...LAKE FENTON...OAK GROVE...ARGENTINE...
DEERFIELD TOWNSHIP...TYRONE TOWNSHIP...RANKIN AND HOLLY STATE
RECREATION AREA.

LAT...LON 4265 8394 4280 8408 4304 8367 4285 8346
TIME...MOT...LOC 2107Z 236DEG 31KT 4277 8393

SC
Special weather statement, Aug 23, 5:29 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
529 PM EDT SUN AUG 23 2015

MIZ061-068-069-232200-
LIVINGSTON-GENESEE-OAKLAND-
529 PM EDT SUN AUG 23 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GENESEE...
NORTHWESTERN OAKLAND AND NORTHEASTERN LIVINGSTON COUNTIES...

AT 529 PM EDT...A STRONG THUNDERSTORM WAS OVER FENTON...MOVING EAST
AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FENTON...HOLLY...LINDEN...GOODRICH...ORTONVILLE...LAKE FENTON...
CLARKSTON...DAVISBURG...ROSE CENTER...TYRONE TOWNSHIP AND HOLLY STATE
RECREATION AREA.

LAT...LON 4293 8346 4288 8345 4288 8343 4273 8337
      4269 8376 4284 8378
TIME...MOT...LOC 2129Z 256DEG 32KT 4277 8368

SC

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 3:53 PM EDTSpecial Weather StatementDTXGenesee, Livingston, Shiawassee82 min
Aug 23, 4:52 PM EDTSpecial Weather StatementDTXLivingston38 min
Aug 23, 5:07 PM EDTSpecial Weather StatementDTXGenesee38 min
Aug 23, 5:29 PM EDTSpecial Weather StatementDTXOakland31 min

Nearby

Tornado Warnings in Michigan, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.